Alert archive / California / Wind Advisories in 2008
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 29, 2008, 8:24 PM PST for San Bernardino County, California. It took effect at Jan 29, 2008, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 8:24 PM PST (04:24 UTC)
- In effect from
- Jan 29, 2008, 10:00 PM PST
- Expired
- Jan 30, 2008, 11:53 AM PST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 300424 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 824 PM PST TUE JAN 29 2008 ...A PACIFIC STORM WILL PRODUCE STRONG WINDS OVER THE SOUTHERN SIERRA AND MOJAVE DESERT OF SAN BERNARDINO COUNTY TONIGHT AND WEDNESDAY AS IT MOVES FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN GREAT BASIN TONIGHT. CAZ519-520-301230- /O.EXT.KVEF.HW.W.0002.080130T0424Z-080130T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 824 PM PST TUE JAN 29 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY OF INYO COUNTY. AN AUTOMATED OBSERVATION SITE IN OAK CREEK AND OTHER SENSORS NEAR CANYON OPENINGS WEST OF INDEPENDENCE BEGIN REPORTING WIND GUSTS OF 55 TO 60 MPH WITHIN THE PAST TWO HOURS. CONDITIONS ARE FAVORABLE FOR EVEN STRONGER DOWNSLOPE WINDS THE REST OF TONIGHT ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS VALLEY. WEST WIND GUSTS OVER 80 MPH ARE LIKELY AT ELEVATIONS ABOVE 5000 FEET AND GUSTS TO OVER 70 MPH ARE EXPECTED ACROSS MAINLY THE WESTERN SECTIONS OF THE OWENS VALLEY. THESE HIGH WINDS WILL CREATE DANGEROUS CROSS WINDS AND HAZARDOUS DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ523>526-301230- /O.NEW.KVEF.WI.Y.0005.080130T0600Z-080131T0000Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 824 PM PST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR SAN BERNARDINO COUNTY...EXCLUDING THE COLORADO RIVER VALLEY. WEATHER SENSORS INDICATE WEST WINDS HAVE STARTED TO INCREASE ACROSS FAR WESTERN SAN BERNARDINO COUNTY. THE WIND WILL CONTINUE TO INCREASE AND SPREAD EAST ACROSS SAN BERNARDINO COUNTY TONIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY. WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR WITHIN THE ADVISORY AREA. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY...WHICH INCLUDES FORT IRWIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
4 follow-up statements
000 WWUS75 KVEF 301134 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 334 AM PST WED JAN 30 2008 ...STRONG WINDS OVER THE SOUTHERN SIERRA AND MOJAVE DESERT OF SAN BERNARDINO COUNTY WILL GRADUALLY DECREASE AND BECOME NORTHWEST THIS MORNING THROUGH EARLY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES FROM THE NORTHERN GREAT BASIN TO THE ROCKIES. CAZ519-520-301400- /O.CON.KVEF.HW.W.0002.000000T0000Z-080130T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 334 AM PST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...MAINLY SOUTH OF LONE PINE. WEST WINDS WITH GUSTS OVER 60 MPH ARE STILL LIKELY OVER THE SOUTHERN PORTION OF THE OWENS VALLEY EARLY THIS MORNING AS DOWNSLOPE WINDS CONTINUE TO IMPACT THE EAST SLOPES OF THE SOUTHERN SIERRA. NORTH WINDS HAD DEVELOP FROM BISHOP DOWN THROUGH LONE PINE BETWEEN 1 AM AND 3 AM AND THE THREAT OF STRONG DOWNSLOPE WINDS HAS DECREASED FOR THE NORTHERN HALF OF THE OWENS VALLEY. THESE HIGH WINDS WILL CREATE DANGEROUS CROSS WINDS AND HAZARDOUS DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395 SOUTH OF LONE PINE UNTIL 6 AM...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ523>526-301500- /O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 334 AM PST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SAN BERNARDINO COUNTY DESERTS. AUTOMATED SENSORS HAD RECORDED WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH IN THE BARSTOW AND FORT IRWIN AREAS EARLY THIS MORNING. THESE WINDS WILL CONTINUE TO IMPACT THE ADVISORY AREA BEFORE GRADUALLY BECOMING NORTHWEST AND DECREASING IN THE AFTERNOON. THE STRONGEST WINDS WILL IMPACT WESTERN SAN BERNARDINO COUNTY...WHICH INCLUDES BARSTOW...DAGGETT AND FORT IRWIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 301400 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 600 AM PST WED JAN 30 2008 ...STRONG WINDS OVER THE MOJAVE DESERT OF SAN BERNARDINO COUNTY WILL GRADUALLY DECREASE AND BECOME NORTHWEST DURING THE LATE MORNING AND AFTERNOON AS A LOW PRESSURE SYSTEM MOVES FROM THE NORTHERN GREAT BASIN TO THE ROCKIES. CAZ519-520-301500- /O.EXP.KVEF.HW.W.0002.000000T0000Z-080130T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 600 AM PST WED JAN 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. NORTH WINDS HAD DEVELOPED DOWN THROUGH THE ENTIRE OWENS VALLEY THIS EARLY THIS MORNING AND THE THREAT OF STRONG DOWNSLOPE WINDS HAD DIMINISHED. NORTH WINDS GUSTING UP TO 35 MPH CAN BE EXPECTED THROUGH MUCH OF THE OWENS VALLEY THIS MORNING FOLLOWED BY A DECREASING TREND IN THE AFTERNOON. $$ CAZ523>526-301800- /O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 600 AM PST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SAN BERNARDINO COUNTY DESERTS. AUTOMATED SENSORS HAD RECORDED WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH IN THE BARSTOW AND FORT IRWIN AREAS EARLY THIS MORNING. THESE WINDS WILL CONTINUE TO IMPACT THE ADVISORY AREA BEFORE GRADUALLY BECOMING NORTHWEST AND DECREASING IN THE AFTERNOON. THE STRONGEST WINDS WILL IMPACT WESTERN SAN BERNARDINO COUNTY...WHICH INCLUDES BARSTOW...DAGGETT AND FORT IRWIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 301811 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PST WED JAN 30 2008 ...NORTHWEST WINDS WILL CONTINUE ACROSS THE MOJAVE DESERT OF SAN BERNARDINO COUNTY DURING THE DAY AS A LOW PRESSURE SYSTEM MOVES INTO THE ROCKIES. CAZ523>526-310000- /O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1011 AM PST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. NORTHWEST WINDS WITH GUSTS TO 40 MPH OR GREATER ARE EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 301953 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1153 AM PST WED JAN 30 2008 CAZ523>526-302100- /O.CAN.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1153 AM PST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. NORTHWEST WINDS ACROSS THE MOJAVE DESERT HAVE DECREASED THIS MORNING. ALTHOUGH LOCAL GUSTS MAY REACH 40 MPH OR GREATER DURING THE EARLY AFTERNOON...OVERALL WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE REST OF THE DAY. THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:05 PM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Jan 29, 3:05 PM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PST TUE JAN 29 2008
.SYNOPSIS...A PACIFIC STORM WILL DROP SOUTH ACROSS NORTHERN AND
CENTRAL NEVADA TONIGHT AND THEN SHIFT OVER SOUTHERN NEVADA ON
WEDNESDAY. THIS SYSTEM WILL ONCE AGAIN BRING WINDY CONDITIONS TO THE
EAST SIDE OF THE SOUTHERN SIERRA OVERNIGHT WITH A CHANCE OF SHOWERS
TONIGHT AND WEDNESDAY OVER THE MOUNTAINS OF THE GREAT BASIN AND
MOJAVE COUNTY ARIZONA. DRYING WILL TAKE PLACE WEDNESDAY NIGHT...BUT
A SERIES OF PACIFIC STORMS WILL KEEP UNSETTLED WEATHER OVER THE AREA
THROUGH THE WEEKEND.
&&
.SHORT TERM...PACIFIC SHORTWAVE PUSHING ACROSS NORTHERN CALIFORNIA
THIS AFTERNOON TO DROP SOUTHEAST OVERNIGHT AND INTO UTAH ON
WEDNESDAY. THIS SHOULD BRING A CHANCE OF SHOWERS TO THE CENTRAL
NEVADA MOUNTAINS TONIGHT AND THEN TO THE EASTERN PORTION OF THE CWA
ON WEDNESDAY. MAIN CONCERN WITH THIS SYSTEM IS ONCE AGAIN WINDS
OVER THE SOUTHERN SIERRA AND THE OWENS VALLEY. LOOKING AT THE LATEST
NMM 4KM MODEL...DOWNSLOPE CONDITIONS LIKELY OVER THE MOUNTAINS AFTER
03Z WEDNESDAY WITH MAIN POTENTIAL BEING BETWEEN 06-12Z WEDNESDAY.
WITH WINDS KICKING INTO THE 100 PLUS CATEGORY TO THE NORTH OF OUR
CWA...WILL UP HIGH WIND WATCH TO A WARNING FOR TONIGHT. AS THE
SHORTWAVE SHIFTS EAST ON WEDNESDAY...NORTHWEST FLOW BEHIND THE WAVE
TO ONCE AGAIN BRING DRY NORTHWEST FLOW TO THE AREA INTO THURSDAY...
BEFORE NEXT SHORTWAVE MOVES INTO NORTHERN CALIFORNIA LATE THURSDAY
AND ACROSS NORTHERN NEVADA THURSDAY NIGHT. MAIN ENERGY FROM THIS
SYSTEM TO BE TO THE NORTH OF OUR AREA HOWEVER...SOUTHERN EXTENT WILL
BRUSH THE NORTH CENTRAL NEVADA MOUNTAINS AND WILL CONTINUE WITH
SLIGHT CHANCE TO CHANCE PROBABILITIES THIS AREA. WITH THE UNSETTLED
WEATHER THROUGH THE SHORT TERM WILL CONTINUE TO KEEP DAY TIME TEMPS
BELOW NORMAL THROUGH THE PERIOD...WHILE OVERNIGHT LOWS WILL HAVE
LARGE FLUCTUATIONS DUE TO CLEAR/DRY SKIES OR CLOUDY SKIES INTO
FRIDAY.
.LONG TERM...SOME CHANGES MADE TO THE EXTENDED FORECAST AS IT LOOKS
LIKE THE MODELS HAVE SPED UP THE WEEKEND SYSTEM. BROAD TROUGH OVER
THE AREA FRIDAY AND SATURDAY WITH MOST OF THE MOISTURE REMAINING
NORTH OF THE CWA. HAVE KEPT IN SLIGHT CHANCES OF PRECIP OVER ZONES
14/15...BUT AMOUNTS ARE EXPECTED TO BE LIGHT. A STRONGER SYSTEM WILL
DIG DOWN THE CA COAST SATURDAY NIGHT AND EVENTUALLY SWING ACROSS
SOUTHERN NEVADA SUNDAY MORNING. PREVIOUS MODEL RUNS WERE SHOWING A
CLOSED LOW HANGING OFF SHORE AND PICKING UP CONSIDERABLE
MOISTURE...WHILE THE NEWER RUNS NOW SHOW THE LOW TO REMAIN OPEN AND
QUICKLY PUSH THOUGH THE AREA. WITH THE QUICKER SOLUTION MOISTURE
AMOUNTS SHOULD REMAIN LIGHT...HOWEVER THERE WILL STILL BE A CHANCE
OF SHOWERS ACROSS THE AREA. DID LOWER POPS BY 10 PERCENT OR SO
ACROSS THE BOARD AS TIMING WILL STILL BE AN ISSUE. A SECOND LOW IS
FORECAST BY THE MODELS TO DROP INTO THE GREAT BASIN MONDAY. THIS
SYSTEM IS STRONGER THAN THE WEEKEND STORM...BUT REMAINS MAINLY OVER
LAND AND PRECIP AMOUNTS SHOULD ALSO REMAIN LIGHT. BY TUESDAY...A
WEAK RIDGE WILL MOVE OVER THE AREA HELPING TO DRY THINGS OUT.
&&
.AVIATION...FOR MCCARRAN...LIGHT NORTHEAST WINDS THROUGH THE
REMAINDER OF THIS AFTERNOON WITH WINDS GRADUALLY SHIFTING TO THE
SOUTHWEST AFTER SUNSET. SOUTHWEST WINDS OF 8 TO 12 KNOTS WILL OCCUR
OVERNIGHT AHEAD OF A WEAK COLD FRONT THAT IS FORECAST TO MOVE
THROUGH THE LAS VEGAS VALLEY BETWEEN 12Z AND 15Z. WINDS BEHIND THE
FRONT WILL SHIFT TO THE NORTHWEST WITH SPEEDS OF 8 TO 12 KNOTS.
MAINLY HIGH LEVEL CLOUDS WILL COVER THE AREA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT AND VARIABLE WINDS INTO THIS EVENING
AHEAD OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE AREA BETWEEN
10Z AND 15Z WEDNESDAY MORNING. WINDS AHEAD OF THE FRONT WILL BE
SOUTHWEST 10 TO 15 KNOTS WITH WINDS SHIFTING TO THE NORTHWEST 8 TO
12 KNOTS BEHIND THE FRONT. THERE WILL ALSO BE A GOOD CHANCE OF A
DOWNSLOPE EVENT OVERNIGHT ALONG THE EASTERN SLOPES OF THE SIERRA.
WEST WINDS GUSTING TO 70 MPH WILL BE POSSIBLE ABOVE 6000 FEET.
MAINLY HIGH LEVEL CLOUDS WILL COVER THE AREA THROUGH WEDNESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WARNING FROM 9 PM PST THIS EVENING THROUGH 6 AM PST
WEDNESDAY MORNING FOR CAZ519-520.
&&
JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 29, 5:58 AM PST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 558 AM PST TUE JAN 29 2008 CAZ519-520-300800- EASTERN SIERRA SLOPES-OWENS VALLEY- 558 AM PST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH DOWNSLOPE WINDS MAY DEVELOP ALONG PORTIONS OF THE EASTERN SIERRA SLOPES OF INYO COUNTY AND THE OWENS VALLEY THIS EVENING THROUGH LATE TONIGHT. A HIGH WIND WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG DOWNSLOPE WINDS ARE AGAIN POSSIBLE LATE THURSDAY THROUGH EARLY FRIDAY. A PACIFIC STORM WITH SIGNIFICANT MOISTURE IS THEN FORECAST TO MOVE ACROSS THE SOUTHERN SIERRA LATE SATURDAY AND SUNDAY BRINGING THE POTENTIAL FOR HEAVY SNOW TO THE EAST SLOPES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-300800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 558 AM PST TUE JAN 29 2008 /658 AM MST TUE JAN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT BASIN TONIGHT IS NOT EXPECTED TO PRODUCE WIDESPREAD HAZARDOUS WEATHER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE REGION FRIDAY THEN AGAIN LATE SATURDAY THROUGH MONDAY. THIS WILL BRING A GOOD CHANCE OF SNOW TO THE MOUNTAINS LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SIGNIFICANT WEATHER CONDITIONS ARE ENCOURAGED. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:15 PM PST | High Wind Watch | VEF | Inyo | 24 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.